Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 28, 2021Medina County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 28, 2021, 4:05 PM CDT for Medina County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 4:05 PM CDT (21:05 UTC)
Expired
Jun 28, 2021, 4:30 PM CDT
In force
25 min
Issued by
NWS Austin/San Antonio, TX

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 888 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
888 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

712 
WWUS84 KEWX 282105
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
405 PM CDT Mon Jun 28 2021
 
TXZ187-204-282130-
Medina TX-Bandera TX-
405 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA AND SOUTHEASTERN
BANDERA COUNTIES UNTIL 430 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lakehills, or 11 miles southeast of Bandera, moving northwest at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hondo, Bandera, Tarpley, Lakehills, Pipe Creek, Bandera Falls, Hill
Country State Natural Area, Mico, Kronkosky State Natural Area and
Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2934 9914 2963 9935 2982 9900 2978 9891
      2954 9881
TIME...MOT...LOC 2104Z 157DEG 10KT 2958 9897 

$$

MO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:04 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Jun 28, 3:04 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
304 PM CDT Mon Jun 28 2021

.SHORT TERM (Tonight through Tuesday Night)...
Current radar shows widespread, isolated to scattered showers and
thunderstorms across the area. These showers, associated with an
upper low that is moving across south Texas into Mexico, should
start to decrease in coverage tonight. The deep moisture behind this
low is still abundant and some light, lingering showers may persist
overnight. The overall pattern shows little change, and the moist
tropical airmass in place, along with the development of a coastal
trough, should result in continued chances for showers and
thunderstorms through Tuesday. Like today, these showers will be
mostly diurnally-driven and increase in coverage in the afternoon
hours. Rainfall amounts should be between .25 and .50 within these
passing daytime showers and storms.

Overall temperatures have been tempered down in this pattern and
that should continue tomorrow. Highs for Tuesday are between 5-9
degrees below normal, in the mid to upper 80s across the region.

&&

.LONG TERM (Wednesday through Monday)...
Fairly deep east to southeasterly flow in the lower and mid-levels
of the atmosphere along with daytime heating should yield another day
of scattered showers and thunderstorms across the region on
Wednesday. Most of the activity is expected to occur during the
afternoon and early evening hours when peak heating occurs. With
partly to mostly cloudy skies and good rain chances, high
temperatures will remain below normal, while overnight lows should
stay very close to climatology for late June.

Rain chances will be on the decline as we head into the latter
portion of the work week. As the subtropical high strengthens over
central and south Texas, we should see a little less coverage in
showers and thunderstorms on Thursday and Friday. High temperatures
will also nudge upward a few degrees and we should be close to normal
on Friday.

For the upcoming weekend into early next week, the center of the
subtropical high shifts back into the desert southwest as an upper
level trough deepens over the upper midwest. This should allow for
some northwest flow aloft to develop across the region, which
typically results in a decent chance for convection. The medium
range models are fairly consistent in showing a weak cold front
moving into portions of central Texas early Saturday and this would
also boost our rain chances for the early portion of the upcoming
weekend. For now, we will show at least 30-50% rain chance for
Saturday through Monday, but may need to boost these values of
subsequent model runs remain consistent. Temperatures should also
remain at or below normal for the upcoming weekend into early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  87  73  90  73 /  50  70  20  50  10
Austin Bergstrom Intl Airport  71  87  72  90  72 /  50  70  20  50  10
New Braunfels Muni Airport     73  88  73  91  73 /  40  70  20  50  10
Burnet Muni Airport            71  86  71  88  72 /  50  50  20  30  10
Del Rio Intl Airport           74  90  74  90  74 /  60  60  60  40  30
Georgetown Muni Airport        72  86  71  88  72 /  50  60  20  40  10
Hondo Muni Airport             72  86  72  90  72 /  30  50  30  50  20
San Marcos Muni Airport        72  86  71  89  72 /  40  70  20  40  10
La Grange - Fayette Regional   74  87  74  90  74 /  40  80  10  50  -
San Antonio Intl Airport       73  86  73  90  74 /  40  70  20  50  10
Stinson Muni Airport           75  88  75  91  75 /  30  60  20  50  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...YBVP
Long-Term...Platt
Decision Support...Runyen
Hazardous weather outlook, Jun 28, 3:13 AM CDT, 12 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
313 AM CDT Mon Jun 28 2021

TXZ171>173-183>194-202>209-217>225-228-290815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
313 AM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and thunderstorms may bring intense, but brief
periods of rain, especially between 1 and 7 pm. This may make
driving hazardous due to low visibility, ponding of water on
roads, and water in low-lying spots and over low-water crossings.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered showers and thunderstorms may bring intense, but brief
periods of rain on Tuesday, especially between 1 and 7 pm. This
may make driving hazardous due to low visibility, ponding of water
on roads, and water in low-lying spots and over low-water
crossings.

No hazardous weather is expected Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 28, 4:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
405 PM CDT Mon Jun 28 2021

TXZ187-204-282130-
Medina TX-Bandera TX-
405 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MEDINA AND SOUTHEASTERN
BANDERA COUNTIES UNTIL 430 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lakehills, or 11 miles southeast of Bandera, moving northwest at 10
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hondo, Bandera, Tarpley, Lakehills, Pipe Creek, Bandera Falls, Hill
Country State Natural Area, Mico, Kronkosky State Natural Area and
Lake Medina Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2934 9914 2963 9935 2982 9900 2978 9891
      2954 9881
TIME...MOT...LOC 2104Z 157DEG 10KT 2958 9897

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:55 PM CDTAreal Flood AdvisoryEWXMedina3 hr
Jun 28, 4:28 PM CDTAreal Flood AdvisoryEWXBandera3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.